What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 13, 3:28 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, May 13, 3:28 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
428 PM CDT Fri May 13 2022
.DISCUSSION...
Through Saturday: With the weather pattern featuring a large
upper low over the southeast CONUS and an upper ridge to our west
continuing to focus a persistent moisture convergence axis over
the forecast area, we're seeing another round of strong to severe
storms develop today. As described in previous discussions, these
storms are efficient wind producers as they move into an
anomalously hot boundary layer given steep lapse with low level
lapse rates, and with drier air aloft resulting in DCAPE values
~1000 j/kg. Having said that, it appears the storms are beginning
to run out of instability given the earlier start today, so these
may not persist long into the evening.
With the upper level pattern continuing to support substantial
NNW flow, we'll maintain some rain chances overnight, and will
also be monitoring for the potential for upstream MCV activity to
initiate a convective system as we go into early Saturday. It is
possible any early morning activity could supply boundary
convergence for development later in the day with heating -
confidence is low in how this scenario will play out, but the
environment may be favorable again for a few downbursts with
damaging wind gusts and perhaps some hail. /EC/
Saturday night through Friday: The forecast for the long term
period will be a tricky one. The atmospheric pattern will be of a
more summertime like meaning diurnal showers and thunderstorms
will be possible mainly at the beginning of the period.
Large troughing and an area of low pressure just off the MS/AL coast
will help initiate perturbed flow through the ArkLaMiss Saturday.
Scattered showers and thunderstorms will be possible mainly all day
Saturday and through the evening hours. Troughing will begin to lift
north and by Sunday morning, northwesterly flow will build in and we
will remain dry for much of the day Sunday but can't rule out a
light shower during the afternoon across the Pine Belt. Mid and
upper level ridging will begin to approach the region from the west
late Sunday night but not before a weak frontal boundary drops in
from the north as the previous mentioned trough continues to pull
north/northeast. The front is expected to stall across our north
late Sunday night and therefore bringing the chance for rain and
thunderstorms mainly north of I-20. While widespread organized
storms aren't a concern, if we are able to destabilize enough, an
isolated storm or two may become strong to severe with the main
threats being damaging wind gusts and small hail. Will continue to
advertise the Marginal risk across our north.
Showers and a few rolls of thunder may linger into the day Monday
but severe is not anticipated. Under this northwesterly flow regime,
ridging will begin to build back into the region Monday evening. Dry
and hot weather can be expected Tuesday through Friday. While the
north may see some relief from the heat due to the rain Monday,
temperatures will waste no time climbing back into the mid 90s the
following days making next week another hot one! A particular long
range model tries to hint at another weak disturbance pushing across
the area Tuesday however as I stated at the beginnging, this
forecast is a tricky one. While ridging will take place for much of
the extended forecast there could be chances during evening hours
where the ridge flattens just enough for a disturbance to sneak in
and produce a few showers. Other models indicte other wise. Due to
low confidence and spread within the models will continue with the
dry trend Tuesday-Friday./JNE/
&&
.AVIATION...
18Z TAF discussion:
A persistent weather pattern will bring more diurnally enhanced
convective precipitation, and early morning LIFR category
stratus/fog particularly over eastern/southern portions of the
forecast area. Otherwise, outside of TSRA, VFR conditions and
light wind will prevail. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 65 87 66 90 / 28 73 35 8
Meridian 64 87 65 90 / 21 69 39 11
Vicksburg 68 89 67 92 / 43 57 26 5
Hattiesburg 65 89 66 90 / 26 66 40 19
Natchez 67 89 66 91 / 33 50 21 5
Greenville 69 89 69 91 / 48 47 17 4
Greenwood 68 87 67 89 / 42 54 23 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, May 13, 3:17 PM CST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
417 PM CDT Fri May 13 2022
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>043-047>049-053>055-059>064-072-142130-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys-
Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-
Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Marion-
417 PM CDT Fri May 13 2022
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Saturday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
Tonight, isolated strong to severe thunderstorms are possible.
Some thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
Isolated severe thunderstorms will be possible of southeast
Arkansas and northern Mississippi late Sunday night into early
Monday morning. These storms will be capable of producing
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
and Sunday night.
MSZ029>033-038-039-045-046-051-052-056>058-066-074-142130-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-Smith-Jasper-Clarke-Jones-Forrest-
417 PM CDT Fri May 13 2022
This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.
.DAY ONE...Tonight and Saturday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
Isolated severe thunderstorms will be possible of southeast
Arkansas and northern Mississippi late Sunday night into early
Monday morning. These storms will be capable of producing
damaging wind gusts.
(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
night.
MSZ044-050-142130-
Leake-Scott-
417 PM CDT Fri May 13 2022
This hazardous weather outlook is for portions of central
Mississippi.
.DAY ONE...Tonight and Saturday
FLOODING
THREAT...Limited
TIMING...Tonight
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Thursday.
MSZ065-073-142130-
Covington-Lamar-
417 PM CDT Fri May 13 2022
This hazardous weather outlook is for portions of southeast
Mississippi.
.DAY ONE...Tonight and Saturday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Saturday night through Thursday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
14
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, May 13, 2:51 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
351 PM CDT Fri May 13 2022
LAZ008-132115-
West Carroll LA-
351 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of east central West
Carroll Parish through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oak Grove, or 10 miles west of Lake Providence, moving southeast at 5
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of east central West
Carroll Parish, including the following locations... Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3288 9135 3284 9134 3282 9135 3282 9134
3277 9134 3270 9140 3280 9146
TIME...MOT...LOC 2050Z 327DEG 5KT 3277 9136
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
7Special weather statement, May 13, 2:58 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
358 PM CDT Fri May 13 2022
MSZ049-132145-
Rankin MS-
358 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of central Rankin
County through 445 PM CDT...
At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brandon, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Brandon around 415 PM CDT.
Monterey around 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 9011 3234 9012 3234 9011 3235 9011
3239 8992 3219 8980
TIME...MOT...LOC 2058Z 345DEG 6KT 3230 9000
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JNESpecial weather statement, May 13, 3:49 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Jackson MS
449 PM CDT Fri May 13 2022
MSZ047-132230-
Warren MS-
449 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of central Warren County
through 530 PM CDT...
At 449 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redwood to near Le Tourneau. Movement was
south at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Le Tourneau around 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3245 9092 3245 9086 3253 9086 3257 9082
3236 9065 3235 9066 3235 9069 3234 9071
3230 9070 3219 9078 3212 9093 3228 9095
3232 9090 3238 9088 3234 9091 3235 9096
3236 9096
TIME...MOT...LOC 2149Z 349DEG 40KT 3246 9085 3227 9094
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
7Special weather statement, May 13, 3:58 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
458 PM CDT Fri May 13 2022
MSZ043-044-050-132245-
Scott MS-Leake MS-Madison MS-
458 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of southwestern Leake,
northwestern Scott and east central Madison Counties through 545 PM
CDT...
At 458 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ludlow, or 10 miles southwest of Carthage, moving southeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ludlow around 515 PM CDT.
Other locations impacted by this storm include Lena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3253 8951 3249 8976 3258 8978 3258 8979
3271 8981 3274 8960
TIME...MOT...LOC 2158Z 337DEG 15KT 3266 8969
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
7Special weather statement, May 13, 4:27 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
527 PM CDT Fri May 13 2022
LAZ023-132315-
Franklin LA-
527 PM CDT Fri May 13 2022
...A strong thunderstorm will impact portions of west central
Franklin Parish through 615 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm near
Liddieville, or near Winnsboro. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central
Franklin Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3221 9172 3210 9165 3204 9186 3209 9189
3209 9187 3212 9187 3213 9188 3214 9188
3215 9190
TIME...MOT...LOC 2227Z 337DEG 1KT 3211 9179
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
7Special weather statement, May 13, 4:34 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
534 PM CDT Fri May 13 2022
MSZ049-132315-
Rankin MS-
534 PM CDT Fri May 13 2022
...Strong thunderstorms will impact portions of Rankin County through
615 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ludlow to Flowood. Movement was south at
10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Flowood around 540 PM CDT.
Brandon around 555 PM CDT.
Pearl around 600 PM CDT.
Pisgah around 610 PM CDT.
Richland, Florence and Monterey around 615 PM CDT.
Other locations impacted by these storms include Puckett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 9019 3229 9018 3229 9015 3232 9015
3234 9011 3238 9010 3240 9007 3241 9007
3258 8979 3227 8973 3217 8973 3205 8976
TIME...MOT...LOC 2233Z 359DEG 8KT 3255 8975 3233 9010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
7